As with any medication, it is possible to overdose on Zomig. Because there have been so few cases of people overdosing on Zomig, the full effects of a Zomig overdose are not known. However, when single doses of up to 50 mg of Zomig were administered during previous clinical studies, the only adverse reaction was drowsiness. Treatments for a recent overdose can include pumping the stomach or administering fluids through an intravenous line. If you believe that you may have overdosed on Zomig, seek immediate medical attention.
Zomig Overdose: An OverviewZomig® (zolmitriptan) is a prescription medication that has been licensed to treat migraine headaches. As with all medicines, it is possible to take too much Zomig. The effects of a Zomig overdose will vary depending on a number of factors, including how much Zomig was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Zomig, seek medical attention immediately.
What Do Clinical Studies Say About Zomig Overdose Effects?In clinical studies before Zomig was approved, single doses of up to 50 mg of Zomig did not result in any adverse reactions other than drowsiness. However, there have been so few reported cases of a Zomig overdose that the full effects are not known.
Treatment for a Zomig OverdoseGiven that there have been so few cases of people taking too much Zomig, it is also not known what the best treatment is for a Zomig overdose. If a Zomig overdose with tablets or ZMT tablets was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach."
Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Zomig overdose can include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart and lungs
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Zomig.